MAUDE Adverse Event Report: AMO Manufacturing Netherlands TECNIS Odyssey Toric II IOL; Lens, Multifocal Intraocular

AMO Manufacturing Netherlands TECNIS Odyssey Toric II IOL; Lens, Multifocal Intraocular
Model Number DRT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient experienced visual issues following bilateral implantation of multifocal toric intraocular lenses (iols).The patient reported noticing vision changes in both eyes almost immediately after surgery.The primary complaint was impaired distance vision, including difficulty seeing highway signs and other distant objects.The patient described her vision as blurry and unfocused and stated that the symptoms had progressively worsened.She further described her vision as feeling as though a protective covering had been left on the lenses.The procedures were completed successfully.The patient discussed her concerns with the physician and was advised to allow additional time for recovery; however, the symptoms reportedly persisted.The patient indicated a desire to have the lenses explanted and replaced with lenses that would better meet her visual needs.The patient further reported that difficulty seeing distant objects had significantly impacted her daily activities.She stated that driving had become hazardous because she could not read road signs until she was very close to them.She also reported frequent squinting to see at a distance, resulting in headaches.In addition, the patient reported significant difficulty with night driving due to severe glare and halos around lights, symptoms that were not present prior to surgery.The patient also reported difficulty recognizing people from a distance and reading business signs.According to the patient, her physician had not prescribed or offered corrective eyeglasses and had continued to recommend allowing more time for recovery.No iol explantation or replacement procedure had been scheduled.The patient reported seeking second opinions from other ophthalmologists; however, she stated that none had agreed to see her.No further information was provided.The patient had bilateral lens implantation.This report captures the issues reported with the left eye of the patient.A separate report will be submitted for the right eye of the patient.
 
Additional Manufacturer Narrative
Section b3: date of event: unknown, not provided.It was indicated that the vision changes noticed almost immediately.Section d6b: if explanted; give date: n/a (not applicable).The intraocular lens remains implanted.Section h3: the device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - impact code: 4619 - temporary impairment (this code is used for the reported blurry vision (impacting daily life activities), halo vision-persistent (impacting daily life activities) and glare-persistent (impacting daily life activities).Attempts were made to obtain additional information regarding the event; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS Odyssey Toric II IOL
Common Device Name
Lens, Multifocal Intraocular
Manufacturer (Section D)
AMO Manufacturing Netherlands
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
+1(714)247-8552
MDR Report Key50037216
Report Number3012236936-2026-000222
Device Sequence Number13238682
Product Code MFK
UDI-Device Identifier05050474811379
UDI-Public(01)05050474811379(17)271010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRT150
Device Catalogue NumberDRT1500210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2026
Initial Report FDA Received Date07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight180 LB
Patient RaceWhite